MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL
Catalog Number 23AGFN-756
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 02/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on 01 february 2024, a 23mm sjm regent mechanical heart valve was chosen for a aortic valve replacement (avr) procedure.The annulus was 21mm.The valve was implanted.On an unknown date, it was noted that the valve was not closing properly and severe aortic regurgitation (ar) as a result.On 09 february 2024, 8 days after the implant procedure the valve was explanted and a redo avr was performed with a new 23mm valve by another surgeon.The physician mentioned there was no problem with the valve and there had been inadequate debridement of the annulus below one of the hinges and no thrombus was noted.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of a valve not opening and closing properly was reported.Information from the field indicated that there had been inadequate debridement of the annulus below one of the hinges.The device was returned to abbott for investigation and leaflet function was considered normal with all leaflets opening while having no asynchronous motion or leaflet malfunction.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.There was no allegation of malfunction against the valve.Based on the information received the cause of the reported event, could not conclusively be determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
REGENT HEART VALVE WITH FLEX CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18837220
Report Number2135147-2024-00987
Device Sequence Number20628419
Product Code LWQ
UDI-Device Identifier05414734006095
UDI-Public(01)05414734006095(17)280805(10)C00014146
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23AGFN-756
Device Lot NumberC00014146
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/09/2024
Supplement Date Received by Manufacturer05/06/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age51 YR
Patient SexMale